Make it stop!!!!

How can I make these night sweat stop? I'm starting to get scared! This never happened to me before. I am taking amitriptyline and magnesium and other supplemts so I don't know what it is. Is the magnesium too strong? I have no other side effect. Today I woke up totally drenched in sweat. My clothes and my sheets drenched. I am only about 97 pounds so I can't afford all this sweat! How can I make it stop or what can help reduce.

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

54 Replies

oldestnewest
  • Hey, I'm on amitriptyline and I swear loads, I've also got weird muscle twitches now I need to see the doc to change to something else I think

  • Did you read my other post? Says that there's this side effect from that medication that is serious and causes swearing so now I'm more freaked!!!

    neuroleptic malignant

  • Symptoms of neuroleptic malignant syndrome usually include very high fever (102 to 104 degrees F), irregular pulse, accelerated heartbeat (tachycardia), increased rate of respiration (tachypnea), muscle rigidity, altered mental status, autonomic nervous system dysfunction resulting in high or low blood pressure, profuse perspiration, and excessive sweating.

  • Why don't you stop everything till you see a doctor then ??

  • I did see her on Friday and I start that amitriptyline but also start the supplemts. My friend that's a nurse just told me that she is sure the supplemts are not causing the sweat but to call the psychiatrist and let her know

  • How much magnesium dose wise are you taking ?

  • 400

  • The problem with that is that the body can't make use of such a large dose in one go, it will take what it needs and rid the body of the rest. I think it's 133mg at any one time. So i would take half the pill and take the other half four hrs later.

  • Oh ok so I need to go get smaller dose because these are gel and don't break in half

  • What i get and take, 100mg tablet's 2 a day will be enough. Highly absorbed in the body, Albion chelated, the best you can get in my opinion.

    uk.iherb.com/pr/Doctor-s-Be...

  • What's the different between that one that magnesium glycinate?

  • The size of the dose ! Kal are 400 mg a tablet which is wasted, Drs best are 100mg a tablet.

  • Meds truly are shit, I'll never take em !!

    EVER !!

  • I should stop taking that amitriptyline. I felt way better after I started the supplemts

  • I took a med once through the doctors suggestion and ended up paralyzed down my left side !!! Like fuck I will take meds !!

  • Omg!!! That's horrific!!!

  • Yeah 3am woke up paralyzed, valium !!

    No way !!!

  • I was given Valium to calm me down and I was the Same woke up middle of the night and my right leg was absolutely dead no feeling at all

  • Crazy it is !!

    Crazy thing is, stress makes you lose magnesium and so on. That makes you depressed and anxious, you go to the doctors and they give you a tablet that makes you lose more and then you end up worse, so they give you something else, then something else till you have a psychotic episode and kill your neighbours !!

    When all you had to do was look after your a little better and keep your electrolyte balance good till the storm passed overhead.

  • I bought different bottle of magnesium right now. Magnesium with silica 300. The old ones are magnesium glycinate 400. I really liked the old ones. I don't know what's the difference

  • What brand do you have ?

  • The gycinate is Kal brand and the new one is country life

  • Get some Dr's best 100% chelated Magnesium from iherb next. Take those nasty silica ones back and exchange for above ones if they sell them.. Those ones you just got are buffered with oxcide which is crap and pointless, look at the label of ingredients and oxide will be labeled first ( highest amount ) with other's including citrate there. Really are bad and you'll get diarrhoea with them, more loss of fluid and body salts.

  • Magnesium glycinate is Magnesium attached to a amino acid called glycine. Both glycine and magnesium relax the muscles so it's double the pleasure !!.

  • Take your old ones if you like them .

  • Called the doc but it's closed today..... so I'm just freak out until tomorrow

  • Well take your magnesium and a small size of your other med. You'll be fine as long as you drink mineral water and electrolyte drink with all that sweating.

  • My poor neighbours lol

  • Funny ya stupid boy !!:-) made me laugh...

  • It is dangerous that kind of sweating because you'll become deficient in so many salts. Stop the magnesium till you see a doctor. Magnesium makes you sweat but not like you are. Drink a homemade electrolyte drink if you can, honey, lemon and lime juices, sea salt, coconut water and filterd water. Or go to a store and buy an electrolyte drink.

  • Like Gatorade or something? Maybe the magnesium is strong? Maybe I should get a mild one. I don't know but magnesium has been making me good. I don't want to stop It and go back to feeling insane and running to my room. This is hard

  • It's just you're talking on one salt more than the other and will lead to an imbalance in your body with all this sweating.

    Now I've just read something that says your meds make people retain water and magnesium helps rid the body of excess water. So it could be that during the day your body takes on water and at night the magnesium is ridding you if it.

    But it's the salt loss that is bad, you seriously need a electrolyte drink from somewhere.

  • Gatorade seems ok. I'm in UK so not sure of products in the US.

  • I am going to the market right now to get something

  • Keep up with the magnesium but just ease back on it for a while.

  • I only take one tablet and it's gel so I can break it. Maybe I need lower dosage. I drink a pretty amount of water during the day. This sucks! And it always happens like around 3am

  • This water, is it just tap water ?

  • Filtered water

  • No, mineral water, you are just washing out what little salts you have left. Get some mineral water and a couple of electrolyte drinks. But ALWAYS drink mineral water but for coffee etc filtered is good.

    That will sort you out. I have suffered electrolyte imbalance and i was like a cripple with cramps in my arms and legs.

  • Omg what!!! I wonder if this is why my legs and arms hurt today!!?? I'm a mess. Just went to the natural vitamin ajo and got an electrolyte drink.

  • Yup that's why !!

    You'll be ok after the drink but you need mineral water and you need to sip at it all day and you need it at night while you're taking this dreadful drug.

    YOU WILL BE FINE !!!

    Drink your electrolyte drink.

    Regardless of magnesium you would have been this way much worse and much quicker without it.

  • Have your electrolyte drink/drinks and then relax a while because the worst has gone. Then go and get some mineral water from the shop/store. Look at the label and hopefully it lists the ingredients, potassium, chloride, sodium etc.

    You're ok I promise.

  • I got some mineral water but I just took the first one I found. Don't know about ingredients

  • It all helps. Even if it is the " change " losing that kind of body salt is bad

  • Hi CatP36.

    This may seem like a stupid question...is it possible you are mature enough to be experience some very early pre-menopausal symptoms?

  • I'm almost sure is the medication or I don't know because it started when this nightmare started but before it was mild now it's intense. I'm 36. Does that happen around that age?

  • Usually in the 40's and 50's......you a bit young for that.

  • i have the same thing

  • What medication are you on?

  • im just going to take something new to help with that and i dont know the name of it

  • Hi, I have had night sweats for years, sometime severe and more recently not so. It depends on how my anxiety and panic state is manifesting. If I'm honest I prefer the sweats to the hammering pounding palpitations I used to get. Try not to worry and go see your gp about the medication and get them to do a bit of a body MOT and hopefully that will offer some reassurance. Hope this gets better for you.

  • What is your age group

  • 36

  • So it your medication so don't worry

You may also like...